Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 6, 2005, 12:58 PM EDT for Saratoga County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 12:58 PM EDT (16:58 UTC)
- Expired
- Jun 6, 2005, 2:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Saratoga County, NY
The radar
The Albany radar (KENX), 49 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jun 6, 12:30 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 061658
SVRALY
NYC091-061800-
/O.NEW.KALY.SV.W.0010.050606T1658Z-050606T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1258 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 200 PM EDT
* AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR GALWAY...OR ABOUT 7 MILES EAST OF
AMSTERDAM...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF BURNT HILLS BY 110 PM EDT
ROCK CITY FALLS BY 115 PM EDT
BALLSTON SPA AND MILTON BY 120 PM EDT
6 MILES NORTH OF ROUND LAKE BY 125 PM EDT
SARATOGA SPRINGS BY 130 PM EDT
LAT...LON 4314 7359 4308 7358 4302 7360 4294 7364
4291 7368 4289 7388 4289 7390 4291 7391
4290 7396 4294 7403 4295 7409 4306 7411
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:40 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 6, 12:40 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATES NATIONAL WEATHER SERVICE ALBANY NY 1240 PM EDT MON JUN 6 2005 .SHORT TERM (TODAY THROUGH TUESDAY)...TORNADO WATCH IN EFFECT. SEE PREVIOUS DISCUSSION CONCERNING SEVERE WEATHER TODAY. WILL UPDATE ZONES SHORTLY BASED ON NEW GRIDS. PACKAGE WILL BE REISSUED LATER. ON TUESDAY...STILL A QUESTION ON THUNDERSTORMS THREAT TUESDAY AFTERNOON WITH PASSAGE OF SECONDARY COLD FRONT AND ASSOCIATED VORT MAX. AHEAD OF FRONT MET MOS PUSHING TEMPERATURES TO OVER 90 IN THE HUDSON VALLEY. MAVS 5-10 DEG F LOWER. AIR HAS DRIED SOME BUT SOME MOISTURE REMAINS. KEY MAY BE WARM LAYER ABOUT 12 K FT AND ITS POTENTIAL TO CAP ACTIVITY. YESTERDAYS NAM HAD NO CAP. 00Z RUN DID ALTHOUGH IT WAS QUESTIONABLE WHETHER IT WAS STRONG ENOUGH TO PREVENT CONVECTION. LIFTING AN 84/63 SURFACE PARCEL IS ENOUGH TO CLEAR CAP AND PROVIDE DECENT INSTABILITY. GFS SOUNDINGS - A LITTLE COOLER AND A LITTLE MOISTER IN THE LOW LEVELS. WITH DEEP MIXED LAYER COULD MIX DOWN DRIER AIR LOWERING SFC/BOUNDARY LAYER DEWPOINTS AND REDUCING INSTABILITY. WILL CONTINUE LOW CHANCE POPS. 00Z GFS BOTH SUNDAY AND TODAY SHOWED STRONG CAP ALTHOUGH YESTERDAYS 12Z LOST IT. A CHANGE FROM YESTERDAY ON NAM FOR TUESDAY NIGHT AND WEDNESDAY AS IT BRINGS FRONT BACK TO THE NORTH WITH H8 +18C INTO SRN NEW YORK BY WEDNESDAY AFTERNOON. NAM LOOKS TO BE HAVING ITS USUAL MOISTURE ISSUE INFLATING LOW LEVEL MOISTURE. GFS RETURNING FRONT BUT DRY SO WILL LEAVE FORECAST AS IS FOR NOW. && .LONG TERM (THURSDAY THROUGH MONDAY)... HPC GUIDANCE FAIRLY CONSISTENT WITH EXTENDED FORECAST WE HAVE GOING. CHANCE OF SHOWERS AND THUNDERSTORM FRIDAY INTO THE WEEKEND AND EARLY NEXT WEEK. HIGH TRIES TO BUILD DOWN INTO THE NORTHEAST OVER THE WEEKEND AND MAY COOL THINGS A BIT SUNDAY. WILL KEEP IT DRY BASED ON LOWER HPC POPS THAT DAY AND DESIRE NOT TO HAVE 4 STRAIGHT DAYS OF PRECIP. && .AVIATION... DEVELOPING MVFR/IFR CONDITIONS IN TSRA/HZ. A FEW THUNDERSTORMS LATE TODAY MAY CONTAIN WIND GUSTS EXCEEDING 50 KNOTS AND LARGE HAIL. && && .HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE CONTINUING TO RUN BELOW NORMAL FOR EARLY JUNE. WEATHER THREAT FOR TODAY WILL BE THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP...HAVE THE POTENTIAL OF PRODUCING HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES EXCEED 1.5 INCHES. SOME SIGNIFICANT WITHIN BANK RISES WILL BE POSSIBLE IN HEAVY DOWNPOURS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 6, 12:33 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1233 PM EDT MON JUN 6 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 1233 PM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... TORNADO WATCH 414 IN EFFECT UNTIL 600 PM. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE TUESDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN MASSACHUSETTS... BERKSHIRE. IN NEW YORK... ALBANY...COLUMBIA...DUTCHESS...GREENE... RENSSELAER...SCHENECTADY...ULSTER...HAMILTON... MONTGOMERY...FULTON...HERKIMER...SARATOGA... WARREN...WASHINGTON...SCHOHARIE. IN VERMONT... BENNINGTON...WINDHAM. OKEEFE
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:32 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 59 min |
| Jun 6, 1:14 PM EDT | Tornado Warning | ALY | Saratoga | 46 min |
| Jun 6, 1:34 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 56 min |
| Jun 6, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 6, 1:56 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 49 min |
| Jun 6, 2:02 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 28 min |
| Jun 6, 2:06 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schoharie | 54 min |
| Jun 6, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 56 min |
| Jun 6, 2:37 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 53 min |
| Jun 6, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 65 min |
| Jun 6, 2:45 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 60 min |
| Jun 6, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 56 min |
| Jun 6, 2:50 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 55 min |
| Jun 6, 2:54 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 66 min |
| Jun 6, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 32 min |
| Jun 6, 3:02 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery | 58 min |
| Jun 6, 3:19 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 56 min |
| Jun 6, 3:25 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 35 min |
| Jun 6, 3:40 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 66 min |
| Jun 6, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 59 min |
| Jun 6, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.